Classical solutions for the equations modelling the motion of a ball in a bidimensional incompressible perfect fluid

Jaime H. Ortega; Lionel Rosier; Takéo Takahashi

ESAIM: Mathematical Modelling and Numerical Analysis (2010)

  • Volume: 39, Issue: 1, page 79-108
  • ISSN: 0764-583X

Abstract

top
In this paper we investigate the motion of a rigid ball in an incompressible perfect fluid occupying 2 . We prove the global in time existence and the uniqueness of the classical solution for this fluid-structure problem. The proof relies mainly on weighted estimates for the vorticity associated with the strong solution of a fluid-structure problem obtained by incorporating some dissipation.

How to cite

top

Ortega, Jaime H., Rosier, Lionel, and Takahashi, Takéo. "Classical solutions for the equations modelling the motion of a ball in a bidimensional incompressible perfect fluid." ESAIM: Mathematical Modelling and Numerical Analysis 39.1 (2010): 79-108. <http://eudml.org/doc/194259>.

@article{Ortega2010,
abstract = { In this paper we investigate the motion of a rigid ball in an incompressible perfect fluid occupying $\{\mathbb R\}^2$. We prove the global in time existence and the uniqueness of the classical solution for this fluid-structure problem. The proof relies mainly on weighted estimates for the vorticity associated with the strong solution of a fluid-structure problem obtained by incorporating some dissipation. },
author = {Ortega, Jaime H., Rosier, Lionel, Takahashi, Takéo},
journal = {ESAIM: Mathematical Modelling and Numerical Analysis},
keywords = {Euler equations; fluid-rigid body interaction; exterior domain; classical solutions.; exterior domain; existence; uniqueness; classical solution},
language = {eng},
month = {3},
number = {1},
pages = {79-108},
publisher = {EDP Sciences},
title = {Classical solutions for the equations modelling the motion of a ball in a bidimensional incompressible perfect fluid},
url = {http://eudml.org/doc/194259},
volume = {39},
year = {2010},
}

TY - JOUR
AU - Ortega, Jaime H.
AU - Rosier, Lionel
AU - Takahashi, Takéo
TI - Classical solutions for the equations modelling the motion of a ball in a bidimensional incompressible perfect fluid
JO - ESAIM: Mathematical Modelling and Numerical Analysis
DA - 2010/3//
PB - EDP Sciences
VL - 39
IS - 1
SP - 79
EP - 108
AB - In this paper we investigate the motion of a rigid ball in an incompressible perfect fluid occupying ${\mathbb R}^2$. We prove the global in time existence and the uniqueness of the classical solution for this fluid-structure problem. The proof relies mainly on weighted estimates for the vorticity associated with the strong solution of a fluid-structure problem obtained by incorporating some dissipation.
LA - eng
KW - Euler equations; fluid-rigid body interaction; exterior domain; classical solutions.; exterior domain; existence; uniqueness; classical solution
UR - http://eudml.org/doc/194259
ER -

References

top
  1. H. Brezis, Analyse fonctionnelle. Collection Mathématiques Appliquées pour la Maîtrise. [Collection of Applied Mathematics for the Master's Degree]. Masson, Paris (1983). Théorie et Applications. [Theory and applications].  
  2. C. Conca, J. San Martín H. and M. Tucsnak, Existence of solutions for the equations modelling the motion of a rigid body in a viscous fluid. Comm. Partial Differential Equations25 (2000) 1019–1042.  Zbl0954.35135
  3. J.-M. Coron, On the controllability of 2-D incompressible perfect fluids. J. Math. Pures Appl. (9)75 (1996) 155–188.  Zbl0848.76013
  4. J.-M. Coron, On the null asymptotic stabilization of the two-dimensional incompressible Euler equations in a simply connected domain. SIAM J. Control Optim.37 (1999) 1874–1896 (electronic).  Zbl0954.76010
  5. B. Desjardins and M.J. Esteban, Existence of weak solutions for the motion of rigid bodies in a viscous fluid. Arch. Ration. Mech. Anal.146 (1999) 59–71.  Zbl0943.35063
  6. B. Desjardins and M.J. Esteban, On weak solutions for fluid-rigid structure interaction: compressible and incompressible models. Comm. Partial Differential Equations25 (2000) 1399–1413.  Zbl0953.35118
  7. E. Feireisl, On the motion of rigid bodies in a viscous fluid. Appl. Math.47 (2002) 463–484. Mathematical theory in fluid mechanics, Paseky (2001).  Zbl1090.35137
  8. E. Feireisl, On the motion of rigid bodies in a viscous compressible fluid. Arch. Ration. Mech. Anal.167 (2003) 281–308.  Zbl1090.76061
  9. E. Feireisl, On the motion of rigid bodies in a viscous incompressible fluid. J. Evol. Equ.3 (2003) 419–441. Dedicated to Philippe Bénilan.  Zbl1039.76071
  10. G.P. Galdi, On the steady self-propelled motion of a body in a viscous incompressible fluid. Arch. Ration. Mech. Anal.148 (1999) 53–88.  Zbl0957.76012
  11. G.P. Galdi and A.L. Silvestre, Strong solutions to the problem of motion of a rigid body in a Navier-Stokes liquid under the action of prescribed forces and torques. In Nonlinear problems in mathematical physics and related topics, I. Int. Math. Ser. (N.Y.), Kluwer/Plenum, New York 1 (2002) 121–144.  Zbl1046.35084
  12. T. Gallay and C.E. Wayne, Invariant manifolds and the long-time asymptotics of the Navier-Stokes and vorticity equations on R2. Arch. Ration. Mech. Anal.163 (2002) 209–258.  Zbl1042.37058
  13. N.S. Gilbarg and D. Trudinger, Elliptic partial differential equations of second order. Classics in Mathematics. Springer-Verlag, Berlin (2001). Reprint of the 1998 edition.  Zbl1042.35002
  14. O. Glass, Exact boundary controllability of 3-D Euler equation. ESAIM: COCV5 (2000) 1–44 (electronic).  Zbl0940.93012
  15. C. Grandmont and Y. Maday, Existence for an unsteady fluid-structure interaction problem. ESAIM: M2AN34 (2000) 609–636.  Zbl0969.76017
  16. M.D. Gunzburger, H.-C. Lee and G.A. Seregin, Global existence of weak solutions for viscous incompressible flows around a moving rigid body in three dimensions. J. Math. Fluid Mech.2 (2000) 219–266.  Zbl0970.35096
  17. P. Hartman, Ordinary differential equations. Birkhäuser Boston, MA, second edition (1982).  Zbl0476.34002
  18. K.-H. Hoffmann and V.N. Starovoitov, On a motion of a solid body in a viscous fluid. Two-dimensional case. Adv. Math. Sci. Appl.9 (1999) 633–648.  Zbl0966.76016
  19. K.-H. Hoffmann and V.N. Starovoitov, Zur Bewegung einer Kugel in einer zähen Flüssigkeit. Doc. Math.5 (2000) 15–21 (electronic).  
  20. N.V. Judakov, The solvability of the problem of the motion of a rigid body in a viscous incompressible fluid. Dinamika Splošn. Sredy, (Vyp. 18 Dinamika Zidkost. so Svobod. Granicami) 255 (1974) 249–253.  
  21. T. Kato, On classical solutions of the two-dimensional nonstationary Euler equation. Arch. Rational Mech. Anal.25 (1967) 188–200.  Zbl0166.45302
  22. K. Kikuchi, Exterior problem for the two-dimensional Euler equation. J. Fac. Sci. Univ. Tokyo Sect. IA Math.30 (1983) 63–92.  Zbl0517.76024
  23. J.-L. Lions and E. Magenes, Non-homogeneous boundary value problems and applications. Vol. I. Springer-Verlag, New York (1972). Translated from the French by P. Kenneth, Die Grundlehren der mathematischen Wissenschaften, Band 181.  Zbl0223.35039
  24. P.-L. Lions, Mathematical topics in fluid mechanics. Vol. 1, The Clarendon Press Oxford University Press, New York. Incompressible models, Oxford Science Publications. Oxford Lect. Ser. Math. Appl.3 (1996).  
  25. C. Rosier and L. Rosier, Well-posedness of a degenerate parabolic equation issuing from two-dimensional perfect fluid dynamics. Appl. Anal.75 (2000) 441–465.  Zbl1162.76339
  26. J. San Martín H., V. Starovoitov and M. Tucsnak, Global weak solutions for the two dimensional motion of several rigid bodies in an incompressible viscous fluid. Arch. Rational Mech. Anal.161 (2002) 113–147.  Zbl1018.76012
  27. D. Serre, Chute libre d'un solide dans un fluide visqueux incompressible. Existence. Japan J. Appl. Math.4 (1987) 99–110.  Zbl0655.76022
  28. A.L. Silvestre, On the self-propelled motion of a rigid body in a viscous liquid and on the attainability of steady symmetric self-propelled motions. J. Math. Fluid Mech.4 (2002) 285–326.  Zbl1022.35041
  29. J. Simon, Compact sets in the space Lp(0,T;B). Ann. Mat. Pura Appl. (4)146 (1987) 65–96.  Zbl0629.46031
  30. T. Takahashi, Analysis of strong solutions for the equations modeling the motion of a rigid-fluid system in a bounded domain. Adv. Differential Equations8 (2003) 1499–1532.  Zbl1101.35356
  31. T. Takahashi and M. Tucsnak, Global strong solutions for the two-dimensional motion of an infinite cylinder in a viscous fluid. J. Math. Fluid Mech.6 (2004) 53–77.  Zbl1054.35061
  32. R. Temam, Navier-Stokes equations. North-Holland Publishing Co., Amsterdam, third edition (1984). Theory and numerical analysis, with an appendix by F. Thomasset.  Zbl0568.35002
  33. J.L. Vázquez and E. Zuazua, Large time behavior for a simplified 1D model of fluid-solid interaction. Comm. Partial Differential Equations28 (2003) 1705–1738.  Zbl1071.74017

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.